MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BONECUTTER 4.5MM PLATINUM; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BONECUTTER 4.5MM PLATINUM; SAW, POWERED, AND ACCESSORIES
Model Number 72202531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The sample is under evaluation by the manufacturing site.
 
Event or Problem Description
It was reported that during set up of an ankle scope surgery the full radius bonecutter 4.5mm platinum while the tip of the blade was activated it showed a malfunction, the blade was not functioning.The procedure was successfully completed without a significant delay using a back-up device.No patient injury or other complications were reported.Preliminary results of investigation have concluded that this unit had a fracture distal tip which makes it a reportable event.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).H10 h3, h6: the reported device was returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the customer provided image reveals the inner blade is fractured and worn.A visual inspection revealed the device was received outside of original packaging.The inner blade distal tip was fractured.A functional evaluation reveals the device does not function as intended due to fracture of the inner blade.It was determined the device contributed to the reported event.The complaint was confirmed.Factors, which could have contributed to the complaint event, include an application of unintended inappropriate application, excessive force and side loading of the device.No containment or corrective actions are recommended at this time.

Brand Name
FULL RADIUS BONECUTTER 4.5MM PLATINUM
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12451588
Report Number1219602-2021-01923
Device Sequence Number1194605
Product Code HAB
UDI-Device Identifier00885554027891
UDI-Public00885554027891
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Model Number72202531
Device Catalogue Number72202531
Device Lot Number50827971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown